Funnel Cloud, Warren
- When
- July 10, 9:30 AM EST to 9:35 AM EST
- Where
- Warren County, 2.12 mi ENE of Bolton
- Reported by
- Public
- Coordinates
- 43.540, -73.640
Public submitted pictures of a funnel cloud over Lake George.
A funnel cloud was observed over Lake George during the morning of Saturday, July 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A funnel cloud was observed over Lake George during the morning of Saturday, July 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 10, 9:15 AM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1015 AM EDT SAT JUL 10 2010 .SYNOPSIS... A WEAK COLD FRONT WILL SLOWLY MIGRATE ACROSS THE REGION TODAY. THIS WILL KEEP THE THREAT FOR ADDITIONAL SHOWERS AND SOME THUNDERSTORMS. MEANWHILE...LOW PRESSURE OFF THE MIDDLE ATLANTIC COAST WILL TRACK NORTHEAST AWAY FROM THE REGION THROUGH THIS WEEKEND. DRIER CONDITIONS ARE ANTICIPATED SUNDAY NIGHT INTO MONDAY WITH MILD TEMPERATURES AS HIGH PRESSURE BRIEFLY RETURNS TO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM...THE BACK EDGE OF THE RAINSHIELD IS IN NO HURRY TO PULL TO THE EAST. THAT SAID...HEAVY RAIN THAT ERUPTED IN THE HUDSON VALLEY...WITH RAINFALL RATES EXCEEDING AN INCH PER HOUR...HAS FORTUNATELY BEEN ON THE MOVE...NOT LINGERING IN TOO MANY PLACES TOO LONG. WE DID ISSUE FLS FOR PORTIONS OF THE MID HUDSON VALLEY...EAST TO THE LITCHFIELD HILLS. UPPER LEVEL TROUGH IS IN THE PROCESSING OF BECOMING MORE NEGATIVELY TILTED...AS BAROCLINICITY FROM THE WEAKENING STORM NEAR CAPE HATTERAS IS NOW MERGING WITH THE COLD FRONT. COOLING CLOUDS TOPS ARE SEEN FROM THE HUDSON VALLEY EAST. OUR THINKING IS THAT THE HEAVIEST RAINFALL WILL SLOWLY BUT SURELY SHIFT EAST WITH TIME AND BECOME A VERY HEAVY RAIN MAKER FOR NEW ENGLAND. HEAVIEST RAIN SHOULD BE ALMOST OUT OF OUR REGION...CERTAINLY BY AFTERNOON. HOWEVER...CLOUDS WILL TAKE THEIR SWEET IL TIME TO GET OUT OF HERE AND THERE STILL COULD BE A FEW LINGERING SHOWERS THIS AFTERNOON...ESPECIALLY EAST OF THE HUDSON VALLEY. IN ADDITION...THE ATMOSPHERE LOOKS ONLY MARGINAL UNSTABLE FROM THE HUDSON VALLEY WEST DUE TO RAIN COOLED AIR. SINCE THE CLOUDS WILL HANG ON...WE EXPECT INSTABILITY TO NOT INCREASE MUCH AT ALL. THEREFORE...WILL REMOVE CHANCES OF THUNDER FROM THE HUDSON VALLEY EASTWARD. THE AFTERNOON UPDATE WILL OVERALL SEE ONLY MINOR TWEAKS. AT THIS POINT LOOKS BEST TO LEAVE HIGH TEMPS ALONE ALTHOUGH IN SOME CASES THEY MIGHT BE TAD ON THE HIGH SIDE. EITHER WAY...THESE HIGHS WILL BE MORE THAN 10 DEGREES LOWER THAN WHAT WE HAVE ENDURED MUCH OF THIS WEEK. ********PREVIOUS NEAR TERM DISCUSSION********************** AS OF 730 AM...IT APPEARS THAT THERE ARE ACTUALLY TWO COLD FRONTS THAT WILL IMPACT US TODAY. THIS FIRST ONE IS WORKING ACROSS THE REGION NOW WITH SHOWERS AND ISOLATED THUNDERSTORMS. SOME ELEMENTS OF HEAVIER RAIN...BUT NOTHING OUT OF THE ORDINARY. THE SECOND COLD FRONT WILL MOVE THROUGH LATER TODAY WITH LITTLE ADDITIONAL FANFARE (MAYBE ANOTHER SHOWER OR THUNDERSTORM). FINE TUNED GRIDS TO KEEP UP WITH WEATHER/TEMPS/DEWPOINTS/WIND AND CLOUD COVER. ********PREVIOUS NEAR TERM DISCUSSION************* PER UPSTREAM RAINFALL AMOUNTS OVERNIGHT...AND THE UPPER JET CIRCULATION/AGEOSTROPHIC WIND BECOMING LESS FAVORABLE...SEEMS THE THREAT FOR FLASH FLOODING CONTINUE TO DECREASE. THEREFORE...THE WATCH WILL BE CANCELLED. WHILE PWATS WILL REMAIN RATHER HIGH /NEAR 2 INCHES/ ALONG AND AHEAD OF THE FRONTAL BOUNDARY...WE WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL. THE FORWARD PROGRESSION OF THIS FRONT WILL LIKELY SLOW A LITTLE FURTHER ACROSS OUR ADJACENT WESTERN NEW ENGLAND COUNTIES AS THE COASTAL LOW BECOMES ENTRAINED WITHIN THE SOUTHWEST FLOW AND TRACKS OFF CAPE COD TOWARD SUNDAY MORNING. NCEP MODEL SUITE AND INTERNATIONAL MODELS DO OFFER A VARIETY OF SOLUTIONS THE NEXT 24 HOURS BUT FOLLOWING TRENDS WITHIN THE RUC13...WE WILL KEEP THE HIGHER POPS MAINLY EAST OF THE HUDSON RIVER FOR TODAY AND TAYLOR THOSE DOWNWARD FROM WEST TO EAST TONIGHT. TEMPERATURES WILL BE NOTICEABLE COOLER TODAY WITH AMPLE CLOUD COVER AND PRECIPITATION. HOWEVER...SURFACE DEWPOINTS WILL REMAIN RATHER ELEVATED TO KEEP THE HUMID FACTOR. THESE HIGHER DEWPOINTS TONIGHT WITH NOCTURNAL COOLING COULD LEAD TO SOME PATCHY FOG AND WILL PLACE WITHIN THE FORECAST/GRIDS AT THIS TIME. && .SHORT TERM /SUNDAY THROUGH MONDAY/... THE AFOREMENTIONED SURFACE LOW OFF CAPE COD IS EXPECTED TO RACE NORTHEAST THROUGH SUNDAY. MODEL SUITE AND MOS GUIDANCE OFFER A VARIETY OF SCENARIOS FOR SUNDAY WITH THE NAM LEADING THE WAY WITH A SHORT WAVE WITHIN THE WEAK RESIDUAL CYCLONIC FLOW TRACKING NORTHEAST ACROSS THE REGION FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. THE GFS/ECMWF/GGEM ARE LESS PRONOUNCED WITH A BIT STRONGER NORTHWEST FLOW REGIME. PER HPC GUIDANCE AND ENSEMBLE SUPPORT...WE WILL LEAN AWAY FROM THE NAM BUT STILL RETAIN THE SLIGHT CHANCE POPS THROUGH SUNDAY. MODIFIED SURFACE PARCELS WITHIN THE FORECAST ENVIRONMENT STILL YIELDS CAPES AOA 1K J/KG WITH THOSE ELEVATED HEAT SOURCES LIKELY INITIATING ANY CONVECTION. CONDITIONS BECOME MORE TRANQUIL SUNDAY NIGHT INTO MONDAY AS SLIGHT HEIGHT RISES ALOFT AND INCREASING SURFACE PRESSURES. WITH PTCLDY SKIES SUNDAY NIGHT...MODIFIED CROSS OVER TECHNIQUE SUGGESTS THE POTENTIAL FOR PATCHY FOG ONCE AGAIN. TEMPERATURES BEGIN TO WARM ONCE AGAIN ON MONDAY WITH MID TEENS 850MB TEMPS ADVECTS BACK INTO THE REGION. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE WEATHER WILL BE FAIRLY UNSETTLED THROUGH THIS PERIOD. A SURGE OF WARM AND MOIST AIR APPROACHES THE REGION MONDAY NIGHT AND MOVES IN TUESDAY...FOLLOWED BY A COLD FRONT WHICH SLOWLY MOVES THROUGH TUESDAY NIGHT INTO WEDNESDAY...RESULTING IN SOME SHOWERS AND THUNDERSTORMS...FIRST AS THE WARM FRONT MOVES THROUGH...THEN LATER ON WITH THE PASSAGE OF THE COLD FRONT. THERE WILL THEN BE A PAUSE WEDNESDAY NIGHT THROUGH FRIDAY AS A RIDGE MOVES ACROSS THE REGION WITH ANOTHER WARM FRONT SURGING NORTH INTO THE REGION THURSDAY NIGHT WITH THE REGION IN THE WARM SECTOR FRIDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS IN THE WARM AIR MASS. TEMPERATURES WILL CONTINUE ON THE WARM SIDE...WITH HIGHS MOSTLY IN THE 80S AND LOWS MOSTLY FROM THE MID 50S TO THE UPPER 60S...A FEW DEGREES ABOVE THE SEASONAL NORMS...WITH AROUND AN INCH OF RAIN THROUGH WEDNESDAY MORNING...WHICH WILL MOSTLY JUST SOAK INTO THE GROUND AND PROVIDE NEEDED MOISTURE FOR LAWNS...GARDENS...AND SHRUBBERY. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... A LINGERING LINE OF SHOWERS REMAINS ACROSS THE TERMINAL SITES AT THIS TIME. CONDITIONS HAD GONE BRIEFLY TO IFR AT KPOU AND THEY MIGHT DO THE SAME BETWEEN NOW AND 15Z AT KALB. WE ADDED A TEMPO FOR IFR CIGS. THE THREAT OF SHOWERS WILL LINGER THROUGH THE AFTERNOON AS THE FIRST COLD FRONT GETS HUNG UP...AND AWAITING SUPPORT FROM A SECONDARY ONE NOW TRAVERSING ACROSS NEW YORK STATE. STILL KEPT VFR WITH VCSH/CB BUT THAT THINKING COULD CHANGE. PLEASE REFER BACK TO ANY UPDATES AS THEY ARE LIKELY TO BE QUITE A FEW THEM ISSUED TODAY. BOTH FRONTS OUT OF HERE TONIGHT. LEFT WITH PARTIAL CLEARING BUT WITH LIGHT WIND AND LINGERING LOW LEVEL MOISTURE...FOG COULD FORM...ESPECIALLY AT KGFL. FOR NOW INTRODUCE MVFR BR THERE AFTER 02Z...AND HZ AT KPOU. AT KALB MAYBE ENOUGH OF BREEZE TO PRECLUDE ANY FOG...BUT CONFIDENCE IS LOW (AT ALL TAF SITES REGARDING THE FOG POTENTIAL). PLEASE REFER BACK LATER ON TODAY TO SEE IF THERE HAS BEEN ANY CHANGE IN THINKING. OUTLOOK... SUN/MON...VFR. SLIGHT CHC SHRA/TSRA SUN PM. TUE-WED...VFR/MVFR...CHC SHRA/TSRA. && .FIRE WEATHER... WITH SHOWERS AND THUNDERSTORMS EXPECTED TODAY...OUR RECENT DRY WEATHER WILL BE COMING TO AN END. RATHER HIGH SURFACE DEWPOINTS UNDER CONSIDERABLE CLOUD COVER WILL KEEP RELATIVE HUMIDITY VALUES GENERALLY BETWEEN 60 AND 70 PERCENT. THESE VALUES INCREASE TO GREATER THAN 90 PERCENT TONIGHT. SOMEWHAT DRIER CONDITIONS ARE EXPECTED SUNDAY WITH RELATIVE HUMIDITY VALUES BETWEEN 40 AND 60 PERCENT. WINDS WILL BE RATHER LIGHT THROUGH THE WEEKEND WITH SPEEDS LESS THAN 10 MPH. && .HYDROLOGY... A SLOW MOVING FRONTAL BOUNDARY WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION TODAY THAT MAY LINGER FOR OUR ADJACENT WESTERN NEW ENGLAND COUNTIES TONIGHT. WITH RATHER HIGH PWATS...THE POTENTIAL FOR HEAVY RAINFALL DOES EXIST. BUT WITH UPPER DYNAMICS BECOMING FURTHER DISPLACED...WE HAVE DROPPED THE FLOOD HEADLINES. BASIN RAINFALL AVERAGES ARE EXPECTED TO BE 1 INCH OR LESS...WITH LOCALLY UP TO 2 INCHES POSSIBLE ALONG AND EAST OF THE HUDSON RIVER /VALUES LESS THAN FFG/. MAINLY DRY WEATHER SUNDAY BUT A FEW MORE SHOWERS AND STRAY THUNDERSTORM CANNOT BE ENTIRELY RULED OUT. THESE SHOULD PRODUCE LIGHTER AMOUNTS OF QPF AND PROBABLY LITTLE IF ANY ADDITIONAL HYDRO PROBLEMS. THE NEXT CHANCE OF SIGNIFICANT SHOWERS AND THUNDERSTORMS LOOKS TO BE TUESDAY. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...BGM/HWJIV AVIATION...HWJIV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 411 AM EDT SAT JUL 10 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 411 AM EDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO EARLY THIS EVENING. HOWEVER...THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THUNDERSTORMS WILL TRACK TO THE NORTHEAST BETWEEN 10 AND 20 MPH. MODERATE TO BRIEF HEAVY RAINFALL MAY ACCOMPANY THE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY...THEN AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The Albany radar (KENX), 111 km away, was scanning. The volume nearest the first event began at 14:27 UTC.
1 funnel cloud. Local standard time, as filed.
Public submitted pictures of a funnel cloud over Lake George.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247816.